Hair Loss Caused By Taking Pradaxa

Updated
peg Says:

I hate that crap. I lost my hair and when I asked the nurse about it, she looked it up and yes that is a side effect. That is the worst thing I have ever had done to me. It should be taken off the market. You can hardly eat a meal without the lawyers on TV telling you to contact them if you have a problem with Pradaxa.

5 Replies

Earliest Newest Votes
1
Verwon Says:

Hello, Peg! How are you? I'm very sorry about what happened.

However, all medications carry the risk of causing side effects, it's just what happens when you add a chemical to the body to try to correct a problem. Some are more hazardous and risky than others and there's no way to know ahead of time, if any given person will or will not experience them.

The legal complaints involve bleeding issues, which carry the risk of being fatal. Hair loss is unfortunate, but not life threatening and it should reverse, when you stop taking the Pradaxa or switch to a different medication, as listed by the FDA.

I'm not trying to make light of your problem, I was on a medication once that caused hair loss and I hated it, switched off of it, as soon as I could, I'm just trying to explain that side effects just happen.

Have you switched to something else, now?

Was this helpful? 1
2
Peachy3947 Says:

My hair has been falling out like crazy! I didn't know it may be Pradaxa causing it.

Was this helpful? 1
3
Sherrylee Says:

Re: Peachy3947 (# 2) Expand Referenced Message

I've been taking Pradaxa almost 3 months & still have 3 months to go. My nice thick hair is dropping out like crazy too. I can now see my scalp all over. I didn't see this as a side effect. Didn't know what was causing this till now. I've even cut over a foot of hair off, thinking it might help when combing, didn't help. I see someone wrote that it comes back when stopping med. What do I do till then? 3 more months, I won't have any hair left! Crying with every look in the mirror!

Was this helpful? 0
4
Dorothy Says:

Re: Sherrylee (# 3) Expand Referenced Message

I know how you feel my hair loss is by half - luckily i had a mop of hair... but still falling after one year - they say till you stop taking meds but i think i am on them permanently my doctor thinks Pradaxa is the best... hope yours gets sorted..

Was this helpful? 0
5
Dorothy Says:

Re: Dorothy (# 4) Expand Referenced Message

Now i am off most other meds but continue to take Pradaxa my hair loss is continuing - i had a mop of hair and think it is down to about half now - i am to take these for ever i think - not sure about changing as Pradaxa is Govt Sub and think the others have a surcharge - the only other govt funded one is Warfrin... i love my hair and almost too scared to brush it...

Was this helpful? 0

More Discussions:

Hair loss and diarrhea on Pradaxa

I was on Warfarin for 8 months then all of a sudden I was getting wild readings when my INR was checked. Had to go on he...

2 REPLIES
Hair Loss taking xolair

I have been taken the medication for 10 months alot of hair loss. But i can run a 10 k now without any issues. but I am ...

1 REPLY
Hair Loss from taking Tramadol hair coming out in chunks

Hi I have been taking Tramadol for about 2 years now 100mg twice a day and I've just figured it out today that this ...

1 REPLY
biotin to treat hair loss from taking drug Forteo for osteoporosis

I need to know if it's true that it helps offset the loss of hair some people experience(1/3 of hair some need wigs)...

3 REPLIES
how to stop taking lisinopril hair loss

I've been on Lisimopril for 4 months and all my hair is falling out I'm so sad by this. Im stopping the meds and...

1 REPLY
22 y/o taking Pradaxa

since I was 14 I have had multiple chest surgeries including multiple pneumothoraxs,lung recessions, and removals due to...

1 REPLY
have i caused damage from taking 30 pills of tramadol per day at 100mg pill

I am having problems with my kidney And Liver.... I was taking a super large around of tramadol.... I too usually 30 Or ...

4 REPLIES
is there an alternative to ecosprin 75 mg which i am taking after a heart attack in 2005 but has caused ulcer and i vomited blood 2011

I have undergone angioplasty in 2005 after a heart attack. I am taking atorva 20 mg, deplatt 75 mg, ecosprin 75 mg. My c...

7 REPLIES
Hair thinning with pradaxa?

I have been on pradaxa for about 5 months now and have noticed a thinning of my hair in the front. I am 69 and maybe it ...

2 REPLIES
weight loss on pradaxa

I have been on for Pradaxa for just under a month. I had gained about 12 pounds from not being able to walk due to new A...

2 REPLIES